Alert archive / Michigan / Beach Hazards Statements in 2022

Beach Hazards Statement 14, NWS Northern Indiana

September 13, 2022Berrien County, Michigan

NWS Northern Indiana issued this beach hazards statement at Sep 13, 2022, 5:47 PM EDT for Berrien County, Michigan. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2022, 5:47 PM EDT (21:47 UTC)
Expired
Sep 13, 2022, 11:00 PM EDT
In force
5 hr
Issued by
NWS Northern Indiana

County Berrien County, MI

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2022-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2022-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WHUS43 KIWX 132147
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
547 PM EDT Tue Sep 13 2022

MIZ177-140300-
/O.NEW.KIWX.BH.S.0014.220913T2147Z-220914T0300Z/
Northern Berrien-
547 PM EDT Tue Sep 13 2022

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...Northern Berrien county.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

Andersen
1 follow-up statement
650 
WHUS43 KIWX 140241
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1041 PM EDT Tue Sep 13 2022

MIZ177-140345-
/O.EXP.KIWX.BH.S.0014.000000T0000Z-220914T0300Z/
Northern Berrien-
1041 PM EDT Tue Sep 13 2022

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM EDT THIS
EVENING...

The Beach Hazards Statement will be allowed to expire at 11 pm EDT
this evening as conditions have subsided below criteria. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 13, 2:06 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Sep 13, 2:06 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
206 PM EDT Tue Sep 13 2022

.SYNOPSIS...
Issued at 201 PM EDT Tue Sep 13 2022

Cool tonight with patchy fog toward sunrise. It will be notably
warmer for the remainder of the week and dry. Warm and dry
conditions may linger into early next week.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 201 PM EDT Tue Sep 13 2022

Variable cloudiness is expected for the remainder of the day as the
long-discussed upper-level low continues its lethargic stroll
eastward. West of US 31, a brief period of sunshine is still
possible before sunset. As of 1PM EDT, the back edge of the clouds
are along the IL-IN state line. Radar returns have been quite today
(not just because of the radar's pedestal SLEP) with only
isolated showers in Michiana. This activity will diminish this
evening as the low departs. Clear skies tonight will allow
temperatures to dip to near 50 away from the lake. Fog is possible
again, mainly in the western half of the forecast area where low
level moisture was unable to mix out today due to cloud cover.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 201 PM EDT Tue Sep 13 2022

A 588dm ridge builds through the remainder of the week. The
ridge axis is centered over the central US on Wednesday, becoming
centered over Ohio River Valley on Friday. This pattern means dry
weather and warm temperatures. All the medium-range and long-range
forecast ensembles are "lighting up" with the anomalous 500-mb
heights and associated anomalous temperatures. Normal high/low
temperatures around here for mid-September are 76/53. Forecast
high temperatures Friday through Tuesday are well into the 80s
for highs with morning lows in the mid-60s. A high of 90 is within
the realm of possibility. Dew points in the upper-60s are
possible on Monday.

Since yesterday's operational model runs, the latest guidance favors
this ridge amplifying as a deep trough moves onshore of the
Pacific Northwest this weekend. The GFS and ECMWF operational runs
still offer varying magnitudes of the ridge at times into next
week. However, their ensembles have similar magnitudes. Through
that lens, the ridge and its associated warmth, and dry conditions
may stick around into the middle of the week at least.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1237 PM EDT Tue Sep 13 2022

Stubborn IFR conditions at KSBN should improve during the first
few hours of the period as upper low continues to drift slowly
east, taking the deeper moisture with it. Vis sat showing a few
bands of very light showers still dropping south across eastern LK
that could graze KSBN, but not worth adding at this point. Stratus
did manage to move into KFWA but this should also mix out, likely
quicker than KSBN with lack of lake contribution.

VFR conditions should then dominate most if not all of the
remainder of the period. Only potential fly in the ointment could
be some boundary layer moisture still lingering that with the
clearing skies and light winds could allow a bit of fog
redevelopment late tonight. Will defer to later forecasts to see
if this will be an issue or not.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement until 11 PM EDT this evening for INZ003.

MI...Beach Hazards Statement until 11 PM EDT this evening for MIZ077.

OH...NONE.
LM...Small Craft Advisory until 11 PM EDT this evening for LMZ043-046.

&&

SYNOPSIS...Brown
SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 13, 4:18 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
418 PM EDT Tue Sep 13 2022

LMZ043-046-080-140900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-
line of lake.-
418 PM EDT Tue Sep 13 2022

This Hazardous Weather Outlook is for Lake Michigan and the
nearshore waters of southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-140900-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
418 PM EDT Tue Sep 13 2022 /318 PM CDT Tue Sep 13 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.